Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 84, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 12, 2006, 6:25 PM EDT for Cortland County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 6:25 PM EDT (22:25 UTC)
- Expired
- Jul 12, 2006, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 55 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 122226 FFWBGM NYC023-130130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 625 PM EDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CORTLAND COUNTY IN CENTRAL NEW YORK * UNTIL 930 PM EDT * AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN NORTHERN CORTLAND COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRUXTON... TAYLOR...SOLON...SCOTT...PREBLE...MUNSONS CORNERS...MCGRAW... HOMER...EAST HOMER...CUYLER AND CORTLAND. WAVES OF VERY HEAVY RAIN WILL MOVE ACROSS NORTHERN CORTLAND COUNTY THROUGH MID EVENING. RAINFALL TOTALS OF UP TO 3 INCHES WILL BE ENOUGH TO CAUSE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED FOR HIGHER GROUND. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. LAT...LON 4280 7588 4257 7588 4257 7627 4274 7625 $$ MSE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:50 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 12, 2:50 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT WED JUL 12 2006 .SHORT TERM /TONIGHT - FRIDAY/... DIFFUSE FRONTAL BOUNDARY NEAR THE NY/PA BORDER THIS AFTN WITH LARGE AREA OF RAIN AND SCT TSRA ACROSS OUR NORTHERN COUNTIES AT NOSE OF LLJ ACROSS CENTRAL NY AND PA. FURTHER TO THE SOUTH...MORE SCT SHRA ACROSS SOUTHERN NY AND NORTHERN PA. ATMOS IS QUITE STABLE UNTIL YOU GET SOUTH AND EAST OF OUR FA INTO THE REAL WARM SECTOR WHERE BREAKS OR THINNING IN CLD COVER HAS ALLOWED TEMPS TO RISE INTO THE 80S WITH DEWPOINTS IN THE LOWER 70S. SOME THINNING IN OVC ACROSS CENTRAL PA MAY ALLOW CAPES TO RISE ABOVE 1000 J/KG WITH CONSIDERABLE SHEAR LATE THIS AFTN OR EARLY THIS EVENING WHICH MAY ALLOW FOR BETTER SVR CHC ACROSS OUR NE PA COUNTIES AT THAT TIME. HOWEVER...NO GOOD SHORT WAVE TRIGGER SEEN UPSTREAM. SFC WAVE WILL MOVE EASTWARD FROM WRN NY LATE THIS AFTN ACROSS CENTRAL NY TONIGHT AND INTO NEW ENGLAND THURSDAY MORNING. THIS WILL DRAG A WEAK COOL FRONT THRU THE FA THAT WILL CLEAR NE PA THURSDAY MORNING. MAY SEE SOME LEFT OVER SHRA THURSDAY MORNING AS THE COOL FRONT DROPS SOUTHEAST, THEN IMPROVING CONDITIONS AS THE UPPER LEVEL TROUGH AXIS MOVES EAST OF THE AREA DURING THE DAY. UPPER RIDGING BUILDS IN ON FRIDAY WITH WARMER TEMPERATURES AS 850MB TEMPS CLIMB TO ABOUT +18C. NOTE: WILL EXPAND THE FLASH FLOOD WATCH TO OUR NORTHWEST COUNTIES THAT WERE NOT PREVIOUSLY INCLUDED DUE TO THE HEAVY RAIN THAT HAS BEEN OCCURRING ACROSS THAT AREA AND POTENTIAL FOR MORE TONIGHT. && .LONG TERM (FRI NITE - WEDNESDAY)... MED RANGE MDLS AND ENSEMBLES ADVERTISING THE DEVELOPMENT OF A TYPICAL MID-SUMMER RIDGE...BOTH SFC AND ALOFT FOR MUCH OF THIS PERIOD WITH 850 MB TEMPS REACHING 18-19C. THIS TRANSLATES TO SFC TEMPS SURGING INTO THE 80S AND LOW 90S FOR THE WEEKEND AND EARLY NEXT WEEK. ISOLD HEAT OF THE DAY/OROGRAPHICALLY INDUCED AFTERNOON TSRA ARE POSSIBLE...WHICH IS CLIMATOLOGICALLY NORMAL SO THEREFORE WILL KEEP FCST GRIDS/TEXT DRY. HPC FAVORED THE ECMWF WHICH HAS LESS OF A BREAKDOWN OF THE RIDGE THAN GFS FOR NEXT MON-TUES. WE TEND TO AGREE WITH THIS SOLUTION. BETTER CHANCE FOR TSRA APPEARS TO ARRIVE MON NITE-TUES EVENING WITH COLD FRONTAL SYSTEM APPROACH IN MOST MODEL SOLUTIONS. -JAB && .AVIATION (12/18Z TO 13/18Z)... STEADY RAIN ENDING OVER MOST OF THE FCST AREA BY 20Z...BUT SYR-UCA REMAIN NORTH OF THE WARM FRONT AND COULD HAVE PERIODIC SHRA FOR ANOTHER COUPLE HOURS. CIGS/VSBYS CONTINUING TO BE HIGHLY VARIABLE WITH WARM FRONT IN THE AREA...BUT FOR THE MAJORITIY OF TERMINALS...THE AVERAGE CELING AND VSBY THRU 00Z WILL FALL INTO THE MVFR CATEGORY BUT COULD BOUNCE TO IFR OR VFR ON AN OCCASIONAL BASIS. SCT THUNDERSTORM DEVELOPMENT AHEAD OF APPROACHING COLD FRONT AROUND CNY/NEPA IS PROBABLE LATER THIS AFTERNOON AND EVENING...BUT CONFIDENCE INTO ANY GIVEN TERMINAL IS LOW. NEAR-TROPICAL ATMOSPHERE WILL STAGNATE THE BLYR TONIGHT WITH CIGS LOWERING TO IFR AFT 03Z. COLD FRONT PROGGED TO CROSS THE REGION 10-13Z WITH A NWLY WIND SHIFT AND IMPROVING SKIES TO MVFR-VFR BY 18Z. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH THRU LATE TONIGHT NYZ009-015>018-022>025-036-037-044>046-055>057-062 .PA...FLASH FLOOD WATCH THRU LATE TONIGHT PAZ038>040-043-044-047-048- 072
Hazardous weather outlook, Jul 12, 5:02 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 502 AM EDT WED JUL 12 2006 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-130915- NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 502 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE TONIGHT FOR MOST OF CENTRAL NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA. A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS NEW YORK STATE INTO NEW ENGLAND TODAY AND TONIGHT. MOISTURE SURGING AHEAD OF THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING OF AREA SMALL STREAMS...CREEKS AND POOR DRAINAGE AREAS. THE RAINFALL IS NOT EXPECTED TO CAUSE FLOODING ON THE LARGER MAIN STEM RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... RAINFALL SPOTTERS ARE ENCOURAGED TO FORWARD RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON ON THE TOLL FREE SPOTTER LINE OR VIA EMAIL AT BGM.STORMREPORT@NOAA.GOV. NYZ015>018-130915- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA- 502 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THAT COULD CAUSE MINOR URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... RAINFALL SPOTTERS ARE ENCOURAGED TO FORWARD RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON ON THE TOLL FREE SPOTTER LINE OR VIA EMAIL AT BGM.STORMREPORT@NOAA.GOV. NICOSIA
In the hours before
Special weather statement, Jul 12, 3:18 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 318 PM EDT WED JUL 12 2006 NYZ018-122015- ONONDAGA NY- 318 PM EDT WED JUL 12 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PLAINVILLE...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALDWINSVILLE AND VILLAGE GREEN AT 325 PM EDT... LAKELAND AND SOLVAY AT 330 PM EDT... EUCLID AND CLAY AT 335 PM EDT... BREWERTON AND NORTH SYRACUSE AT 340 PM EDT... CICERO AT 345 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:57 AM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 26 hr |
| Jul 12, 4:00 PM EDT | Flash Flood Warning | BGM | Onondaga | 3 hr |
| Jul 12, 4:53 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| Jul 12, 5:50 PM EDT | Flash Flood Warning | BGM | Cayuga, Madison, Onondaga | 3 hr |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.